MAUDE Adverse Event Report: SYNTHES GMBH RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.486
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.A product investigation was conducted.Visual inspection: the radiolucent insertion handle for expert nails/100mm (p/n: 03.010.486, lot #: 8865176) was returned and received at us cq.Upon visual inspection, it was observed that the distal tab of the insertion handle was broken.No other issues were observed with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the broken tab.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the radiolucent insertion handle for expert nails/100mm (p/n: 03.010.486, lot #: 8865176).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part # 03.010.486, lot # 8865176.Manufacturing site: (b)(4).Release to warehouse date: 25 apr 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a radiolucent insertion handle for expert nails is faulty.No further information provided.During manufacturer's investigation of the returned device it was identified that the distal tab of the insertion handle was broken.This report is for one (1) radiolucent insertion handle for expert nails/100mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12460532
Report Number8030965-2021-07662
Device Sequence Number14397691
Product Code LXH
UDI-Device Identifier07611819498853
UDI-Public(01)07611819498853
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.486
Device Lot Number8865176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1